Welcome, Guest. Please login or register.
December 01, 2023, 05:46:14 am

Login with username, password and session length


Members
Stats
  • Total Posts: 55103
  • Total Topics: 4849
  • Online Today: 106
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 41
Total: 41

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sovaldi/Ribavirin post-treatment effects  (Read 12583 times)

0 Members and 1 Guest are viewing this topic.

Offline CoMick

  • Newbie
  • Posts: 2
Sovaldi/Ribavirin post-treatment effects
« on: October 06, 2014, 03:06:17 pm »
I am new to this site and have some questions regarding post-treatment expectations.
I was put on a 12-week course of Sovaldi and Ribavirin in May of this year in preparation for an eventual liver transplant necessitated by HCC and cirrhosis. 
I completed treatment  10 weeks ago and have had an undetectable viral load since week 4 of treatment.
My hearing degraded gradually but significantly during treatment.  I do not have a baseline audiology test to compare, but have an appointment with an audiologist within the month to ascertain how bad my hearing really is.  Should I expect to recover some/none/all of my lost hearing?
Prior to treatment I tolerated most prescription drugs with no side effects whatsoever.  Three weeks after treatment, I was prescribed a couple of antibiotics (Oxycyclene and Chlorhexidine gluconate) by my dentist.  Within 24 hours of the first dose, my forearms were covered by red, ridge-like welts and I started itching all over.  With my dentist’s approval, I stopped using both medications.  Gradually, and with liberal use of 2% hydrocortisone cream, the itching became tolerable.  My forearms still have the ridge-like welts, though no longer red and considerably diminished in size.  The itching is under control with Hydroxyzene and 0.1% Triamcinolone Acetonide Cream.  Is such a reaction to antibiotics common or was this a fluke?  Does it foretell similar reactions to all antibiotics?
Shortly after my dental work, I was prescribed Flonase nasal spray, a medication I had used in the past with no problems.  This time, however, it caused an acne eruption.  I stopped the use of Flonase 4 weeks ago and still have the acne.  Is such increased sensitivity to steroids common?  Will I have a similar reaction to an epidural steroid injection?  Will this sensitivity to steroids diminish over time?
Any feedback will be appreciated.

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #1 on: October 07, 2014, 09:55:37 am »
Hi CoMick,
Welcome to the forum, and congratulations on getting through treatment. Your hearing issue is disconcerting. We used to be concerned with hearing loss with interferon, esp if there was a thyroid problem, but have not heard this with ribavirin. However, having said that, I thought I had a loss of hearing during my ribavirin-sovaldi-ledipasvir treatment. But, I had a baseline hearing test to check this against, and had not had any hearing loss. Also, there is that tricky issue with age, in that hearing and sight loss are occurring as we get older, so these things can happen independently. (Ignore this if it turns out you are under 50)

The med reaction could have been from the meds, and the ribavirin makes it hard to heal. Or, you had a ribavirin reaction and assumed it was the antibiotics, since that is the obvious assumption. Hard to know, And the steroid sensitivity is likely unrelated.   
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline aderooy

  • Member
  • Posts: 6
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #2 on: November 26, 2014, 01:51:39 pm »
Approved for sovaldi and received my first month supply but waiting on Olysio Johnson/Johnson denied approval so now waiting for a assistance program. I do not have a thyroid and taking levothyroxine and calcitolto for both thyroid and parathyroid. I take mega doses of calcium as I have a problem with calcium. Do you forsee any problems with me taking this treatment and wish me luck on getting the Olysio. I haven't even opened the bottle of sovaldi but figured if I got that one I should for sure get the other on. I'm also a cashier at Walmart do you see any problems me holding on to my job. I hope not. Will keep you informed.

Offline aderooy

  • Member
  • Posts: 6
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #3 on: November 26, 2014, 01:52:32 pm »
The message I wrote previously was I do not have a thyroid .

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #4 on: November 26, 2014, 02:07:57 pm »
Aderooy - I don't see any problems with your work or other concerns. You may feel a little off in the beginning, but it is amazing what we can do. I found that work kept my mind of my treatment.
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline rainbowray

  • Member
  • Posts: 263
  • Gen 1B
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #5 on: November 27, 2014, 10:33:11 am »
Hi Aderooy,
I also do not have my thyroid, since 1971. I only had calcium issues for about a month after surgery because the parathyroid glands go into shock. The surgeon you had probably damaged the para-thyroid tissue surrounding the thyroid gland during surgery. I am completing 24 weeks of sovaldi/ribavirin in a few weeks. I have had no issues of grave concern. I kept watching my calcium level and supplemented with a good product to keep it close to normal range. It never got in any danger areas, just a tad low. When getting lab work, ask for the metabolic panels that include calcium with liver markers, so you  can see if the calcium gets affected.
I heard some people get thyroid issues, especially with ribavirin, but no worry there cause you and I don't have one.

Offline aderooy

  • Member
  • Posts: 6
Re: Sovaldi/Ribavirin post-treatment effects
« Reply #6 on: January 07, 2015, 10:04:45 pm »
Thanks everyone I have a new prescription for Olysio and waiting to get it approved have solvaldi already to go. I will be looking forward to the treatment and will keep in touch daily. I think the forum will be a great therapy tool. I have had so many worries hair falling out , leg cramps and with this disease I know first hand what feeling fatigue is about. But with all the messages and positive attitudes I'm ready

 


© 2023 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.